Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 165, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 14, 2011, 6:10 PM EDT for Washington County, Maryland; Berkeley County, Jefferson County, West Virginia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 6:10 PM EDT (22:10 UTC)
- Expired
- Sep 14, 2011, 7:18 PM EDT
- In force
- 68 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Washington County, MD, Berkeley County, WV, Jefferson County, WV
The radar
The Sterling radar (KLWX), 64 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:12 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 14, 3:12 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
312 PM EDT WED SEP 14 2011
.SYNOPSIS...
A WEAK COLD FRONT OVER PENNSYLVANIA WILL PASS THROUGH THE REGION
LATE TONIGHT. A STRONGER COLD FRONT OVER THE GREAT LAKES WILL
MOVE INTO THE AREA THURSDAY. BEHIND THE FRONT...CANADIAN HIGH
PRESSURE WILL BUILD INTO THE AREA LATE IN THE WEEK...BRINGING
NOTICEABLY COOLER CONDITIONS. THE HIGH WILL CONTINUE TO INFLUENCE
THE MID-ATLANTIC REGION THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
A STRONG UPPER LOW WILL MOVE FROM NEAR JAMES BAY TO NW QUEBEC THRU
TNGT. MEANWHILE...SHORTWAVE ENERGY WILL DIVE AROUND THE BACKSIDE OF
THE LOW...HELPING TO AMPLIFY THE UPPER TROUGH AS IT PROGRESSES THRU
THE GREAT LAKES REGION TNGT. TWO COLD FRONTS ASSOCIATED WITH THIS
SYSTEM ...ONE STRETCHING FROM THE TN VLY THRU CENTRAL PA INTO
INTERIOR NEW ENGLAND WILL REACH THE SHENANDOAH VLY AND NORTH-CENTRAL
MD LATE TNGT AND ANOTHER STRONGER FRONT OVER THE MIDWEST WILL REMAIN
NW OF THE REGION TNGT.
MOST OF THE AREA WILL HAVE TO CONTEND WITH SCT SHOWERS AND TSTMS
THRU THE REMAINDER OF THE AFTN INTO THE EVE HRS..ALTHOUGH LACK OF
UPPER FORCING AND WEAK SHEAR PROFILES WILL LIMIT COVERAGE AND
ORGANIZATION OF CONVECTION. 18Z VIS SAT IMAGERY SHOWS SCT CU
STARTING TO DEVELOP OVER THE POTOMAC HIGHLANDS...WHERE A PRE-FRONTAL
SFC TROUGH IS DEVELOPING AND WHERE TERRAIN CIRCULATIONS AID IN
BREAKING THE CAP. THE BEST CHANCE FOR STORMS STILL APPEAR TO BE WEST
OF I-95. MODERATE INSTABILITY /2000-2500 MLCAPE/ IN WARM SECTOR WILL
SUPPORT THE POTENTIAL FOR A FEW STORMS TO PRODUCE DAMAGING AND LARGE
HAIL.
AFTER SCT CONVECTION CROSSES THE BLUE RIDGE ERY THIS EVE...STORMS
SHOULD BE ON THE DOWNWARD TREND AS IT REACHES DC AND BALTIMORE
DURING THE MID EVE /DUE TO THE LOSS OF DAYTIME HEATING/. SHORTLY
AFTER DIURNAL CONVECTION DIES DOWN...THE APPROACH OF A WEAK
SHORTWAVE TROUGH EMBEDDED IN THE SW FLOW ALOFT AND THE INITIAL COLD
FRONT WILL BE MARKED BY AN AREA OF SHOWERS MOVING INTO THE HIGHLANDS
AND SHENANDOAH VLY LATE TNGT.
THE SECOND COLD FRONT WILL MOVE THRU DURING THE DAY THU...LIKELY
REACHING THE BLUE RIDGE BY LATE MRNG AND SRN CHSPK BAY BY MID AFTN.
ANAFRONTAL STRUCTURE WILL LIKELY RESULT IN LIGHT PRECIP FOR A FEW
HRS BEHIND THE FRONT. HAVE INCREASED POPS ON THU TO LIKELY WEST OF
THE BLUE RIDGE AND HIGH CHANCES FARTHER EAST. EXACT TIMING OF FROPA
WILL DETERMINE TSTM CHANCES...BUT THERE APPEARS TO BE A BRIEF WINDOW
FOR STRONG TSTMS ACROSS SRN MD JUST AHEAD OF THE FRONT DURING THE
FIRST HALF OF THE AFTN.
TEMPS ON THU WILL NOT FOLLOW A TYPICAL DIURNAL CURVE AS BREEZY NW
WINDS 15-25 MPH BEHIND THE FRONT ADVECTS CP AIRMASS INTO THE REGION.
HIGH TEMPS WILL LIKELY BE REACHED IN THE MRNG HRS ACROSS MOST
PLACES...EXCEPT ERY AFTN IN LOWER SRN MD.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
THE SLOW-MOVING FRONT SHOULD FINALLY BE CLEAR OF THE AREA BY
THURSDAY NIGHT. WITH STRONG CANADIAN HIGH PRESSURE BUILDING IN...WE
SHOULD SEE A BIG CASE OF FALL FEVER. SKIES ARE PROJECTED TO CLEAR ON
THURSDAY NIGHT...AND THEREFORE PATCHY FROST IS POSSIBLE IN THE
SHELTERED VALLEYS IN THE UPPER POTOMAC REGIONS WITH LOWS 35 TO 40.
ELSEWHERE WEST OF DC...LOWS WILL BE IN THE 40S...AND AROUND 50 IN
THE CITIES AND ALONG THE BAY. THE LAST LOW IN THE 50S AT DCA WAS ON
JUNE 15TH...AND THE LAST LOW BELOW 55 WAS WAY BACK ON MAY 12TH.
A WAVE WILL MOVE ALONG THE FRONT TO OUR SOUTH ON FRIDAY...AND WHILE
THE PRECIP SHOULD GENERALLY BE SOUTH OF OUR AREA...I CANNOT TOTALLY
RULE OUT A SHOWER IN OUR FAR SOUTHERN CWFA FRIDAY...FRIDAY NIGHT...
OR EVEN SATURDAY...DESPITE THE BUILDING HIGH PRESSURE. I DO NOT
EXPECT ANYTHING MAJOR THOUGH. REALLY THE BIGGER STORY IS JUST SOME
CLOUD COVER THROUGH THAT PERIOD...AND UNSEASONABLY COOL
TEMPERATURES. HIGHS FRIDAY SHOULD REMAIN IN THE 60S...AND MAY NOT
GET OUT OF THE 50S IN THE HIGHER ELEVATIONS. LOWS FRIDAY NIGHT WILL
BE FAIRLY SIMILAR TO THURSDAY NIGHT AREAWIDE.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ASIDE FROM THAT SPOTTY SATURDAY SOUTHERN SHOWER CHANCE...THE REST OF
THE WEEKEND LOOKS DRY AND VERY PLEASANT...WITH HIGHS IN THE 60S AND
LOWER 70S...AND LOWS IN THE 40S TO LOWER 50S.
THE STRONG HIGH REMAINS IN CONTROL INTO EARLY NEXT WEEK...FINALLY
PUSHING OFFSHORE BY THE MIDDLE OF NEXT WEEK. ONLY THEN WILL RETURN
FLOW AND ADDED MOISTURE COME BACK INTO THE MIX. WILL KEEP THE
FORECAST DRY THROUGH TUESDAY NIGHT...EXCEPT FOR A SLIGHT CHANCE
ALONG THE WESTERN FRONT WITH AN APPROACHING SHORTWAVE. RAIN CHANCES
RETURN AREAWIDE BY NEXT WEDNESDAY WITH ANOTHER APPROACHING COLD
FRONT...THOUGH I WOULD NOT BE SURPRISED TO SEE THAT DELAYED BY A DAY
IN FUTURE FORECASTS.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
TERRAIN INDUCED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM THIS
AFTERNOON. THIS ACTIVITY IS EXPECTED TO BE ISOLATED AND MOVE EAST
THROUGHOUT THE DAY. THUNDERSTORMS AT THE MRB-IAD TERMINALS WILL BE
CAPABLE OF HEAVY DOWNPOURS...STRONG WINDS... AND SMALL HAIL. WILL HAVE
TO MONITOR ACTIVITY AS IT MOVES EAST FOR CHO-DCA-MTN-BWI. WINDS
WILL CONTINUE TO BE LIGHT AND OUT OF THE SOUTH SOUTHWEST THROUGH THE
EVENING.
VFR CONDITIONS EXPECTED THROUGH THE ENTIRE PERIOD WITH THE EXCEPTION
OF REDUCED CIGS IN HEAVY DOWNPOURS THIS AFTERNOON. COLD FRONT WILL
COME THROUGH LATE TONIGHT AND EARLY THURSDAY MORNING. SHOWERS AND
GUSTY WINDS ARE EXPECTED BEHIND THE FRONT.
NO SIGNIFICANT IMPACTS TO AVIATION ARE EXPECTED IN THE EXTENDED
PERIOD. LIGHT WINDS ARE GENERALLY EXPECTED AFTER THURSDAY NIGHT AND
CEILINGS...IF ANY...SHOULD BE VFR.
&&
.MARINE...
WINDS WILL REMAIN LGT THRU TNGT. HOWEVER...SLY CHANNELING UP THE BAY
WILL LOCALLY ENHANCE WINDS...WITH GUSTS TO 15 KT POSSIBLE. SCT
SHOWERS AND STORMS DEVELOPING ALONG AND WEST OF THE BLUE RIDGE WILL
APPROACH THE WATERS LATE THIS EVE. STORMS WILL LIKELY BE ON THE
WEAKENING TREND DURING THIS TIME SO THE THREAT OF STRONG STORMS
APPEAR LOW ATTM.
A STRONG COLD FRONT WILL MOVE THRU ERY THU AFTN. SCT STORMS ARE
EXPECTED AHEAD OF THE FRONT...WITH A FEW POSSIBLY BECOMING STRONG
DURING THE MIDDAY AND ERY AFTN HRS...ESPECIALLY ACROSS SRN MARINE
ZONES. FROPA WILL BE MARKED BY A SHARP INCREASE IN WINDS AND A
SHIFT OUT OF THE NW. SCA IN EFFECT FOR THE MID AND LATE AFTN WITH
GUSTS 20-30 KT LIKELY.
EXTENDED THE SMALL CRAFT ADVISORY TO COVER THURSDAY NIGHT WITH
CONTINUING GUSTY NORTHERLY WINDS BEHIND THE FRONT. THESE SHOULD
LIGHTEN BY FRIDAY MORNING. AFTER THAT...SCA CRITERIA IS NOT EXPECTED
TO BE MET THROUGH EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
HAVE ISSUED A COASTAL FLOOD ADVISORY THIS EVE FOR COASTAL SECTIONS
ALONG THE UPPER TIDAL POTOMAC RIVER /I.E. FROM PRINCE WILLIAM NWD/
AND FOR THE WRN SHORE OF THE CHSPK BAY FROM ANNAPOLIS NWD. TIDAL
ANOMALIES REMAIN AROUND ONE-HALF TO THREE-QUARTERS FT ABOVE
ASTRONOMICAL PREDICTION SO FAR THIS AFTN. ANOMALIES WILL LIKELY
TREND UPWARD TO AROUND 1 FT AS SLY FLOW STRENGTHENS. WITH A RECENT
FULL MOON...ANOMALIES THIS HIGH WILL BRING THE MOST SENSITIVE
LOCATIONS SUCH AS ANNAPOLIS/ALEXANDRIA NEAR THEIR MINOR COASTAL
FLOODING THRESHOLDS DURING THIS EVE HIGH TIDE CYCLE.
THE GREAT NEWS ABOUT THE COLD FRONT IS THAT WATER WILL FINALLY BE
PUSHED OUT OF THE BAY/TIDAL POTOMAC WATERS...AND THE THREAT OF
COASTAL FLOODING SHOULD END AT THAT TIME.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR DCZ001.
MD...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR MDZ007-011-013-014.
VA...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR VAZ052>054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THURSDAY TO 8 AM EDT FRIDAY FOR
ANZ530>543.
&&
SYNOPSIS...JRK
NEAR TERM...JRK
SHORT TERM...JCE
LONG TERM...JCE
AVIATION...JCE/HAS
MARINE...JCE/JRK
TIDES/COASTAL FLOODING...JRKHazardous weather outlook, Sep 14, 10:44 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1044 AM EDT WED SEP 14 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1044 AM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING FOR LOCATIONS NEAR THE I-95 CORRIDOR. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR COASTAL LOCATIONS ALONG THE UPPER TIDAL POTOMAC RIVER AND FOR THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY FROM ANNE ARUNDEL COUNTY NORTHWARD. MINOR COASTAL FLOODING IS EXPECTED DURING THE HIGH TIDE CYCLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY AFTERNOON INTO THURSDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER FRIDAY. A PERSISTENT ONSHORE FLOW MAY LEAD TO MINOR COASTAL FLOODING DURING THE WEEKEND INTO EARLY NEXT WEEK FOR AREAS ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1044 AM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 14, 5:10 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 510 PM EDT WED SEP 14 2011 VAZ025-026-WVZ506-142200- EASTERN PENDLETON WV-AUGUSTA VA-ROCKINGHAM VA- 510 PM EDT WED SEP 14 2011 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...AUGUSTA AND ROCKINGHAM COUNTIES... AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF SUGAR GROVE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE BRANDYWINE AND RAWLEY SPRINGS. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3867 7896 3833 7910 3852 7943 3868 7938 TIME...MOT...LOC 2111Z 290DEG 10KT 3857 7931 SBK
Local storm report, Sep 14, 5:24 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
524 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 1 W FRANKLIN 38.64N 79.35W
09/14/2011 E0.75 INCH PENDLETON WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1101904
CJLLocal storm report, Sep 14, 5:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 1 S CLARY 39.01N 78.36W
09/14/2011 E0.88 INCH SHENANDOAH VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1101906
CJLLocal storm report, Sep 14, 5:47 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL STRASBURG 38.99N 78.36W
09/14/2011 E0.75 INCH SHENANDOAH VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1101907
CJLLocal storm report, Sep 14, 5:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
556 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 SE MATHIAS 38.85N 78.83W
09/14/2011 HARDY WV 911 CALL CENTER
TREE DOWN NEAR LOST CITY ALONG UPPER COVE RD.
&&
EVENT NUMBER LWX1101908
CJLLocal storm report, Sep 14, 6:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 1 SSE JONES SPRINGS 39.47N 78.09W
09/14/2011 M0.75 INCH BERKELEY WV PUBLIC
&&
EVENT NUMBER LWX1101909
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:10 AM EDT | Small Craft Advisory | LWX | 35 hr | |
| Sep 14, 10:36 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 13 hr |
| Sep 14, 4:07 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 38 min |
| Sep 14, 4:20 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 40 min |
| Sep 14, 4:38 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 37 min |
| Sep 14, 4:52 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, City of Harrisonburg | 38 min |
| Sep 14, 5:14 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren | 46 min |
| Sep 14, 5:21 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 39 min |
| Sep 14, 5:34 PM EDT | Flash Flood Warning | LWX | Rockingham | 87 min |
| Sep 14, 5:34 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 41 min |
| Sep 14, 5:49 PM EDT | Flash Flood Warning | LWX | Clarke, Frederick, Shenandoah, Warren | 89 min |
| Sep 14, 5:57 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren | 48 min |
| Sep 14, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 44 min |
| Sep 14, 6:16 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 44 min |
| Sep 14, 6:37 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Loudoun | 38 min |
| Sep 14, 6:43 PM EDT | Special Weather Statement | LWX | Warren | 47 min |
| Sep 14, 7:02 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 43 min |
| Sep 14, 7:10 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Page, Rockingham | 33 min |
| Sep 14, 7:34 PM EDT | Special Weather Statement | LWX | Rappahannock, Warren | 41 min |
| Sep 14, 7:54 PM EDT | Special Weather Statement | LWX | Page, Rappahannock | 51 min |
| Sep 14, 3:26 PM EDT | Special Weather Statement | LWX | Washington | 49 min |
| Sep 14, 4:04 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 41 min |
| Sep 14, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Allegany, Washington | 48 min |
| Sep 14, 4:44 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 46 min |
| Sep 14, 5:28 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 47 min |
| Sep 14, 6:17 PM EDT | Special Weather Statement | LWX | Frederick | 43 min |
| Sep 14, 6:32 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Washington | 43 min |
| Sep 14, 7:13 PM EDT | Special Weather Statement | LWX | Carroll, Montgomery | 47 min |
| Sep 14, 3:59 PM EDT | Special Weather Statement | LWX | Hardy | 46 min |
| Sep 14, 4:12 PM EDT | Special Weather Statement | LWX | Hampshire | 33 min |
| Sep 14, 4:23 PM EDT | Special Weather Statement | LWX | Morgan | 52 min |
| Sep 14, 5:10 PM EDT | Special Weather Statement | LWX | Pendleton | 50 min |
Nearby
Flash Flood Warnings in West Virginia, 2011Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.